Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topomax and voice changes bridgey1128

Posted by headachequeen on April 5, 2004, at 21:01:44

In reply to Re: topomax, posted by bridgey1128 on April 5, 2004, at 12:45:44

> WHOAH! They started you on 25 and then bumped you up immediately to 100mg the next week????? OMG my Dr did that from 25mg to 50mg after a week and I lost my eyesight. You just need to go up SLOWLY on the drug. I actually noticed more weight loss and appetite reduction on the 25mg than on the 50mg and up. I am currently on the 100mg and I have noticed that I have not lost any weight due to the Topomax nor has my appetite decreased because of it. I have noticed that I have become less emotional at stuff(besides my own life. That seems to be as emotional as ever) I am not as touched by things as I used to be which is strange. I have been more easily depressed. I can't tell that it is working as well as it was before...I dunno. I am losing weight but I am back on Atkins. It's the only diet that has worked for me. I've lost 10lbs in the past 2 weeks. Anyway, thought I would put my 2 cents in about the eyesight thing..hasn't happened since thank God!!

>>>WHOAH! They started you on 25 and then bumped you up immediately to 100mg the next week????? OMG my Dr did that from 25mg to 50mg after a week and I lost my eyesight. <<<

Yoooicckksss!!! I missed that... good thing that Bridgey is on the ball here... and a bump from 25 to 100 at that let alone in so short a time...
scarey stuff... small increments over longer periods of time is the only way to go... the only SAFE way to go... and that is the only way to avoid the harmful side effects in general...

we have all found that out...

When I was first put on Topomax the neurologist gave me a sheet of directions that included a chart outlining the time frame in which I should increase the dosage... 25 mg increases no faster than 2-week intervals and in the evenings only to begin with; I misread it and started in the mornings... and I was sooo sick... then I read the directions and switched to evenings and I was fine...
the instructions included the information that I was to proceed at my own inclination, or my own speed or some such statement... but NO FASTER than the 2-week increments...
if I felt better at 3-week intervals that was fine; 4-week increments? fine too... but no faster... and he told me that this was vital for the sake of my own success on the medication and to avoid problems with it...
He is the head of the head-ache institute or whatever it is called as well as my particular neurologist and has been very involved in the study of the use of the med so is very careful in prescribing it and very definite in how he wants it used...
he is very definite about everything... short man and a real Napoleon syndrome lol although I think based upon what I have come to know of his abilities his arrogance may be based upon his abilities; rather like the surgeon who is dealing with my eyes. He too is arrogant, but the arrogance is because he knows his field -- he is also tremendously compassionate and the mix is solid and sound...
when there is a concern or a fear these two arrogant men are there and listening and aware of the need...
wish I could say the same for some of the others I have met along this journey...
sometimes I think I would rather be treated by my vet!
if we do not take these things slowly then the side effects get out of control and take the upper hand and we give up -- or the side effects cause serious problems...
I am starting into month sixteen on Topomax and am comfortable with the results and with the medication... the weight loss I like although I have to admit that there is a problem with the clothing side of things but this too shall be remedied at some point...
had my hair washed at the salon today.. new stylist complained constantly about the thickness of my hair and having to deal with it, wanted to thin it out -- I take that as meaning there is no hair loss about which I have to worry...
so I am not to worried...
but she also trimmed it...
now I wanted radical , but I do not interpret radical as SHORT.... it will take me a year to get this long enough to need a trim... or to know if any has fallen out...
so no need to worry I guess :(
now to see what the neurologist prescribes on Wednesday to substitute for Tegretol...
someone asked once if I would consider an increase in Topomax...
the answer is yes... as long as any increase is in low increments over a slow time period
but I will NOT give it up... out of the question...
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20040402/msgs/333104.html